Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Depression

Long Term Cymbalta Use

04/14/2008

Question:

I am using Cymbalta for migraine, not depression, so to speak. Therefore I anticipate I will be on it long-term. First off, long-term, does it tend to cause some weight gaine? Second, I have noticed as the months go by I like to sleep longer, and if I sit for long periods, like watching a movie, I tend to want to nap. Is that due to the Cymbalta as well?

Answer:

For most people, Cymbalta does not contribute to weight gain, but the only way to tell for yourself is to closely monitor your weight and calorie intake while you stop it for a few weeks and then restart it. If you choose to do this, do it with the help of your doctor who prescribed it.

Sleepiness can be a side effect of any antidepressant. First try taking it all at night. If the sleepiness persists, talk with your doctor about adjusting the dose. You could be on too much or too little. Make sure you get a careful evaluation for both sleep disorders and depression, even though you're taking Cymbalta for headache.

For more information:

Go to the Depression health topic, where you can:

Response by:

Lawson  Wulsin, MD Lawson Wulsin, MD
Professor of Psychiatry and Family Medicine, Training Director of the Family Medicine Psychiatry Residency Program
College of Medicine
University of Cincinnati